MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by a healthcare professional, during a mechanical thrombectomy, an embotrap iii 6.5 mm x 45 mm (et309645, 24k240av) and an introducer sheath was flushed on back table.The technician did not report that the embotrap was visually inspected prior to use.The embotrap introducer sheath was inserted into the unspecified microcatheter (mc).The embotrap was advanced through the mc and 1 pass was made with the embotrap.The physician removed the embotrap from the catheter and handed it to the technician to clean to make a second pass.The technician noted some clot within the embotrap but noticed the proximal end appeared bent/"damaged".The user pulled a second embotrap to be used.Case proceeded without an event.There was no patient injury reported.Additional event information received on 06-mar-2025 clarified that the bent/damage appeared to be in the tapered area of the proximal 2 radiopaque markers.There were no procedural delays due to the event.The patient had a clot that extended from the right arm up to the middle cerebral artery (mca).There was no break in material integrity at the site of the defect, such as cracking or fracture.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The findings meet regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The examination under magnification of the returned embotrap device showed evidence of damage and deformation to the body segments of the device, including a broken strut, and kinked distal mesh, off-set coils on the proximal coil, and separation of the distal cage from the shaft/push wire.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.A device history review (dhr) associated with lot 24k240av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The returned embotrap device was successfully passed through a 0.0195¿ id tube, confirming that the profile conformed to the specification for compatibility with 0.021¿ microcatheters.The ptfe insertion tool was dimensionally inspected and found to be within specification for the inner and outer diameter.Device insertion and delivery assessments were performed using the returned embotrap device and a sample prowler microcatheter.The returned embotrap device was able to be fully inserted into the sample prowler microcatheter and delivered to the distal tip without resistance.It was reported in the complaint event description that, during the procedure, the proximal end of the device appeared ¿bent/damaged¿ after one pass had been made.The returned device shows evidence of damage and deformation.Therefore, the complaint event can be confirmed.In attempt to recreate the reported event with sample devices, it was confirmed that advancing a deployed embotrap device against an obstruction and simultaneously torquing the device can cause the outer cage components to become deformed.However, the permanent damage observed on the returned device could not be recreated as part of the potential cause assessment.The ifu states ¿do not torque or rotate the device¿ and ¿do not advance the device after it has been deployed or partially deployed from the microcatheter¿.Based on the complaint details, it cannot be confirmed that the device was used in this way.Therefore, the root cause for this complaint could not be confirmed.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.Each embotrap device is 100% inspected as per mp007, so any damage on the device prior to shipping would have been seen.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21885555
Report Number3011370111-2025-00035
Device Sequence Number18155877
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)271021(10)24K240AV
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24K240AV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown